Alert archive / Wisconsin / Small Craft Advisories in 2025
Small Craft Advisory 13, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Jan 28, 2025, 2:35 PM CST. It took effect at Jan 28, 2025, 8:00 PM CST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2025, 2:35 PM CST (20:35 UTC)
- In effect from
- Jan 28, 2025, 8:00 PM CST
- Expired
- Jan 29, 2025, 3:00 PM CST
- In force
- 19 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
563 WHUS73 KMKX 282035 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 235 PM CST Tue Jan 28 2025 LMZ643>646-290445- /O.EXT.KMKX.GL.W.0004.000000T0000Z-250129T0200Z/ /O.NEW.KMKX.SC.Y.0013.250129T0200Z-250129T2100Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 235 PM CST Tue Jan 28 2025 ...GALE WARNING NOW IN EFFECT UNTIL 8 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 3 PM CST WEDNESDAY... * WHAT...For the Gale Warning, west winds 15 to 25 kt with gusts up to 40 kt. For the Small Craft Advisory, northwest winds 15 to 25 kt with gusts up to 30 kt expected. * WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL. * WHEN...For the Gale Warning, until 8 PM CST this evening. For the Small Craft Advisory, from 8 PM this evening to 3 PM CST Wednesday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ080-567-669-671-673-675-777-779-868-870-872-874-876-878-290445- /O.CON.KMKX.GL.W.0004.000000T0000Z-250129T1500Z/ Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 235 PM CST Tue Jan 28 2025 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY... * WHAT...West winds 20 to 30 kt with gusts up to 40 kt and waves 6 to 11 ft. * WHERE...Southern Open Waters of Lake Michigan, Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake, and Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake. * WHEN...Until 9 AM CST Wednesday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ261-362-364-366-563-565-290445- /O.CON.KMKX.GL.W.0004.000000T0000Z-250129T1500Z/ Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- 235 PM CST Tue Jan 28 2025 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY... * WHAT...West winds 20 to 30 kt with gusts up to 35 kt and waves 6 to 11 ft. * WHERE...Northern Third of the Open Waters of Lake Michigan, Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake, and Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake. * WHEN...Until 9 AM CST Wednesday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
4 follow-up statements
377 WHUS73 KMKX 290220 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 820 PM CST Tue Jan 28 2025 LMZ643>646-291030- /O.EXP.KMKX.GL.W.0004.000000T0000Z-250129T0200Z/ /O.CON.KMKX.SC.Y.0013.000000T0000Z-250129T2100Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 820 PM CST Tue Jan 28 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST WEDNESDAY... ...GALE WARNING HAS EXPIRED... * WHAT...West to northwest winds 15 to 25 kt with gusts up to 30 kt. * WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL. * WHEN...Until 3 PM CST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ080-567-669-671-673-675-777-779-868-870-872-874-876-878-291030- /O.CON.KMKX.GL.W.0004.000000T0000Z-250129T1500Z/ Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 820 PM CST Tue Jan 28 2025 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY... * WHAT...West winds 20 to 30 kt with gusts up to 40 kt and waves 6 to 11 ft. * WHERE...Southern half of the open waters of Lake Michigan, south of a line from Two Rivers WI to Manistee MI. * WHEN...Until 9 AM CST Wednesday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ261-362-364-366-563-565-291030- /O.CON.KMKX.GL.W.0004.000000T0000Z-250129T1500Z/ Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- 820 PM CST Tue Jan 28 2025 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY... * WHAT...West winds 20 to 30 kt with gusts up to 35 kt and waves 6 to 11 ft. * WHERE...Northern half of the open waters of Lake Michigan, north of a line from Two Rivers WI to Manistee MI. * WHEN...Until 9 AM CST Wednesday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Wood
063 WHUS73 KMKX 290916 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 316 AM CST Wed Jan 29 2025 LMZ080-567-669-671-673-675-777-779-868-870-872-874-876-878-291500- /O.CON.KMKX.GL.W.0004.000000T0000Z-250129T1500Z/ Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 316 AM CST Wed Jan 29 2025 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and waves 6 to 11 ft. * WHERE...Southern half of the open waters of Lake Michigan, south of a line from Two Rivers WI to Manistee MI. * WHEN...Until 9 AM CST this morning. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ261-362-364-366-563-565-291500- /O.CON.KMKX.GL.W.0004.000000T0000Z-250129T1500Z/ Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- 316 AM CST Wed Jan 29 2025 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Northwest winds 20 to 25 kt with gusts up to 30 kt and waves 5 to 8 ft. * WHERE...Northern half of the open waters of Lake Michigan, north of a line from Two Rivers WI to Manistee MI. * WHEN...Until 9 AM CST this morning. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ643>646-291730- /O.CON.KMKX.SC.Y.0013.000000T0000Z-250129T2100Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 316 AM CST Wed Jan 29 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt. * WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
501 WHUS73 KMKX 291439 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 839 AM CST Wed Jan 29 2025 LMZ080-567-669-671-673-675-777-779-868-870-872-874-876-878-291545- /O.EXP.KMKX.GL.W.0004.000000T0000Z-250129T1500Z/ Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 839 AM CST Wed Jan 29 2025 ...GALE WARNING WILL EXPIRE AT 9 AM CST THIS MORNING... Wind gusts are tapering across the open waters this morning, with further weakening anticipated from late morning into the afternoon. The Gale Warning will thus be allowed to expire at 9 AM CST. $$ LMZ261-362-364-366-563-565-291545- /O.EXP.KMKX.GL.W.0004.000000T0000Z-250129T1500Z/ Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- 839 AM CST Wed Jan 29 2025 ...GALE WARNING WILL EXPIRE AT 9 AM CST THIS MORNING... Wind gusts are tapering across the open waters this morning, with further weakening anticipated from late morning into the afternoon. The Gale Warning will thus be allowed to expire at 9 AM CST. $$ LMZ643>646-292100- /O.CON.KMKX.SC.Y.0013.000000T0000Z-250129T2100Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 839 AM CST Wed Jan 29 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt. * WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
112 WHUS73 KMKX 292054 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 254 PM CST Wed Jan 29 2025 LMZ643>646-292200- /O.EXP.KMKX.SC.Y.0013.000000T0000Z-250129T2100Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 254 PM CST Wed Jan 29 2025 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 PM CST THIS AFTERNOON... Winds are decreasing in nearshore zones. The Small Craft Advisory will thus be allowed to expire as scheduled at 3 PM CST. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 28, 9:29 AM CST, 5 hours 6 minutes earlier. Its key messages:
- Very windy again today with 30-40 mph gusts across much of southern WI, but expecting higher gusts of 45-50 mph for east- central and southeastern WI.
- Unseasonably warm today with highs in the 40s with 50F not out of the question. Expect to see the above normal high temps to continue into the weekend.
- Gale Warning issued for southern WI nearshore waters of Lake Michigan along with the open waters as well.
- Precip chances (20-40%) return for the end of the week with mainly rain, but a mix of rain-snow will be possible as well.
Area forecast discussion, Jan 28, 9:29 AM CST, 5 hours 6 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
929 AM CST Tue Jan 28 2025
.KEY MESSAGES...
- Very windy again today with 30-40 mph gusts across much of
southern WI, but expecting higher gusts of 45-50 mph for east-
central and southeastern WI.
- Unseasonably warm today with highs in the 40s with 50F not
out of the question. Expect to see the above normal high temps
to continue into the weekend.
- Gale Warning issued for southern WI nearshore waters of Lake
Michigan along with the open waters as well.
- Precip chances (20-40%) return for the end of the week with
mainly rain, but a mix of rain-snow will be possible as well.
&&
.UPDATE...
Issued 915 AM CST Tue Jan 28 2025
Forecast remains on track as of mid-morning. A 990 mb surface
low has been analyzed along the Manitoba-Ontario border, and is
expected to progress southeast across Lake Superior through this
afternoon. Gusty southwest winds remain anticipated as the
surface pressure gradient contracts ahead of said surface low,
with a Wind Advisory still in effect over southeastern and
east-central Wisconsin between 1 PM and 6 PM this afternoon.
Can't entirely rule out some light flurries or snow showers over
Sheboygan County through early afternoon as an upper disturbance
crosses the western Great Lakes. No accumulations are expected
in any such activity.
Quigley
&&
.SHORT TERM...
Issued 418 AM CST Tue Jan 28 2025
Today through Wednesday:
Light westerly winds early this morning will ramp up later this
morning into the afternoon. Expecting a upper-level shortwave
trough and a sub-100mb surface low to traverse down from the
Canadian Prairies across Lake Superior and the Yupper this
afternoon before sliding eastward. Accompanying the shortwave
trough will be a strong low-level jet. Most ensembles (00z HREF
and 00z GEFS/EPS) have a jet level mean wind speed of 50-60 kt
at 850mb and greater than 40 kt at 925mb. With mixing heights in
between these level should easily see west-southwesterly gusts
of greater than 40 mph mix down to the surface with the strong
gusts once again over east-central and southeastern WI. Thus
have issued a Wind Advisory for this afternoon for Sheboygan
County down through Walworth County and east toward the Lake
until 6 pm CST. While there remains some potential (30-50%) for
gusts approaching Wind Advisory levels (>45 mph) further west,
have elected to hold off on expanding the advisory further west
due to the brevity of these conditions, but an expansion
westward would not be out of the question for this afternoon.
Additionally with the passing system to our north, southern WI
remains firmly in the warm sector of this system and will once
again likely see unseasonable warmth. As model temps have
underperformed in the warm air advection regimes in the past,
have leaned more on the higher end (90th percentile of HREF and
NBM) of the trend for temps with highs this afternoon in the
mid to upper 40s. Also while the ensemble probabilities do not
show it much (<10%), it is not out of the realm of possibility
to see a few sites in southern WI approach or even crack 50F
especially for areas along and south of I-90/94.
Winds will subside overnight as the low pushing into the eastern
Great Lakes and a cold front slides across the area. Looking at
overnight lows ranging from the mid 20s to around freezing.
Wednesday is not looking quite as warm as today given the cooler
airmass behind the cold front and passing high pressure system,
but still expecting temps to be above normal in the upper 30s
to around 40F.
Wagner
&&
.LONG TERM...
Issued 418 AM CST Tue Jan 28 2025
Thursday through Monday:
A more active pattern with a roller coaster of above normal
temps is expected through the end of the week into the weekend
with a series of troughs traversing the region. The first in the
late week active pattern will be another Canadian clipper that
will stay to the north of the area bringing us another
unseasonably mild temps for Thursday. Then a cold front will
cool things down for Friday ahead of a deepening trough from the
Desert Southwest that then tracks across the Central Plains and
lifts across the Mid-Mississippi River Valley on Friday. While
things look cooler Friday with most mid-range deterministic
models tracking the surface low to our south, there looks to be
enough moisture and lift on the northside of the low to bring
our next chance at precip. Given the unseasonable warmth,
expecting this precip should it occur to mainly fall as rain
with the above freezing temps, but cannot rule seeing some
rain/snow mix being on the cool side of the system. Overall
ensembles have a medium potential (40-60%) for at least the
southern half of the CWA picking up at least a tenth of inch of
liquid and even a low chance (10-30%) for picking up a quarter
of an inch along the WI/IL. Thus will monitor to see how the
trends continue as there remains plenty of time for the Friday
system to shift.
Otherwise a weak high pressure looks to move in for Saturday
followed by another quick passing shortwave trough/surface low
on later Sunday into Monday. early next week is looking to trend
on the colder, closer to normal side as a large area of high
pressure settles over the central CONUS.
Wagner
&&
.AVIATION...
Issued 915 AM CST Tue Jan 28 2025
VFR flight categories prevail through the period at all
southern Wisconsin terminals. Occasional mid-upper clouds based
between FL100 and FL250 can be expected in the vicinity of all
aerodromes. Southwest winds will become gusty by late morning as
an area of low pressure tracks from Lake Superior toward the
Lake Huron vicinity. Continue to carry mentions of said gusts in
the 15Z update. Brief periods of -SN can't be completely ruled
out at SBM through early afternoon as an upper disturbance
progresses from Lake Superior to Lake Huron, though confidence
is too low to justify any mentions in the SBM TAF at this time.
Winds will gradually shift out of the west- northwest tonight as
a cold front approaches & ultimately crosses southern
Wisconsin.
Quigley
&&
.MARINE...
Issued 418 AM CST Tue Jan 28 2025
Brief window for lighter northwesterly winds this morning will
give way to increasing, strong west to southwesterly winds later
this morning through this evening. Low pressure will track down
from the Canadian Prairies and across Lake Superior and the
Upper Peninsula of MI this afternoon. Expect winds over Lake
Michigan to ramp up as the low passes to the north and mixes
down stronger winds aloft toward the surface. Will see a window
for southwesterly gale force gusts this afternoon into the early
evening over the open waters as well as the nearshores. Then a
cold front works its way across Lake Michigan overnight as the
low pressure moves into the eastern Great Lakes. Will see
another window for northwesterly gales behind the front through
Wednesday morning. Thus the Gale Watch has been upgraded to a
Gale Warning encompassing both windows for gale force gusts.
Winds will then lessen as high pressure fills in behind the
front through Wednesday night. Then expect periods of breezy to
gusty winds over Lake Michigan through the end of the week and
into the weekend as a series of low pressure work their way
across the region.Wagner
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Wind Advisory...WIZ052-WIZ059-WIZ060-WIZ065-WIZ066-WIZ070-
WIZ071-WIZ072...1 PM Tuesday to 6 PM Tuesday.
LM...Gale Warning...LMZ080-LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-
LMZ565-LMZ567-LMZ669-LMZ671-LMZ673-LMZ675-LMZ777-LMZ779-
LMZ868-LMZ870-LMZ872-LMZ874-LMZ876-LMZ878...1 PM Tuesday
to 9 AM Wednesday.
Gale Warning...LMZ643-LMZ644-LMZ645-LMZ646...1 PM Tuesday to 6
PM Tuesday.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukeeHazardous weather outlook, Jan 28, 2:35 PM CST, 0 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 235 PM CST Tue Jan 28 2025 WIZ046-047-051-052-056>060-062>072-292045- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 235 PM CST Tue Jan 28 2025 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight Southwesterly wind gusts of 40 mph expected across southwestern to south-central Wisconsin, with wind gusts of 45 to 50 mph across southeastern Wisconsin. A Wind Advisory is in effect into this evening for gusty winds across southeastern Wisconsin. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday Snow may develop Saturday afternoon and continue into Sunday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-292045- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 235 PM CST Tue Jan 28 2025 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight A Gale Warning is in effect into this evening for southwesterly gales, with Small Craft Advisory conditions expected through the remainder of the overnight hours for gusty northwesterly winds. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday Small Craft Advisory conditions from gusty northwesterly winds continue into Wednesday afternoon, with additional hazardous conditions for small craft developing at times Thursday and Friday afternoons into the weekend. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-292045- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 235 PM CST Tue Jan 28 2025 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight Southwesterly gales expected through this evening, with northwest gales overnight. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday Northwest gales will continue into Wednesday morning. www.weather.gov/mkx
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 2:56 AM CST | Gale Warning | MKX | 30 hr | |
| Jan 28, 3:03 AM CST | Wind Advisory | MKX | Dodge, Fond du Lac, Jefferson, Kenosha, Milwaukee, Ozaukee and 6 more | 15 hr |
Nearby
Small Craft Advisories in Wisconsin, 2025Every small craft advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.